Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 3, 2021Banner County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jul 3, 2021, 3:51 PM MDT for Banner County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 3:51 PM MDT (21:51 UTC)
Expired
Jul 3, 2021, 4:30 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 76 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS85 KCYS 032151
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
351 PM MDT Sat Jul 3 2021
 
NEZ019-020-054-WYZ108-119-032230-
Kimball NE-Scotts Bluff NE-Banner NE-Goshen County WY-
East Laramie County WY-
351 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF...
NORTHWESTERN KIMBALL...WESTERN BANNER...SOUTHEASTERN GOSHEN AND
NORTHEASTERN LARAMIE COUNTIES UNTIL 430 PM MDT...

At 351 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Grange to near Meriden Rest Area.
Movement was south at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Meriden Rest Area around 355 PM MDT.
  Albin around 425 PM MDT.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4146 10371 4118 10433 4153 10435 4185 10402
TIME...MOT...LOC 2151Z 348DEG 23KT 4165 10405 4154 10428 

$$

Rubin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:33 PM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 3, 1:33 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
133 PM MDT Sat Jul 3 2021

.SHORT TERM...(This evening through Sunday)
Issued at 130 PM MDT Sat Jul 3 2021

Frontal boundary laying along the Wyoming/Nebraska state line this
afternoon. East of the front...dewpoints in the low 60s...while
west...mid 40s are prevailing. The exception being right here at
Cheyenne where an outflow boundary surged north and raised
dewpoints into the mid 50s. Radar showing thunderstorms developing
early today...becoming numerous down here over the south Laramie
Range and Laramie County.

For this afternoon...we need to be on the watch for severe
thunderstorms as storms move into the Panhandle later. SPC
mesoanalysis showing afternoon surface based CAPE up near
200-2500 J/KG. Outflow boundaries will provide additional shear
and low level spin to aid in sustaining thunderstorms. SPC has a
Slight Risk for the Panhandle that is looking better by the hour.
HRRR simulated radar showing initially discreet cells...bowing out
in the Panhandle by 00Z.

Maybe a little less convection for Sunday...but still have
moisture in place for scattered afternoon storms once again. Best
day for storms still looking like Monday when an upper shortwave
moves through the area. Increased PoPs over guidance as
ECMWF...NAM and GFS all showing fairly widespread QPF.

.LONG TERM...(Monday night through Friday)
Issued at 335 AM MDT Sat Jul 3 2021

Long Range models in good agreement through next week, showing a
trend towards hot temperatures by mid to late week as a strong
area of high pressure aloft develops near the four corners region
and lifts northeast towards Wyoming and Idaho. The coolest day
will be Tuesday as showers and thunderstorms will likely persist
through Monday night as a slow moving upper level trough will push
southeast across the high plains. Most models show these showers
continuing into early Tuesday morning with fog development likely
around sunrise. High temperatures on Tuesday may be a few degrees
too high in northwest flow aloft, based on model consensus and
previous ensemble runs. For now, kept highs in the mid 70s to mid
80s. Again these temperatures may be 3 to 6 degrees too high,
especially across the eastern plains. Started lowering POP on
Tuesday afternoon and evening since most of the area should be
west of the trough axis by then. However, still expect widely
scatters showers and thunderstorms near the Colorado border and
locations further southeast towards the trough axis.

Will likely see a beginning of a weather pattern change on
Wednesday as all models show the center of the 595-599dm upper
level high drifting northeast towards Wyoming. Highs in the mid
80s to low 90s will be widespread with even warmer temperatures by
Thursday and Friday of next week. Increasing subsidence and drier
air aloft should suppress deep convection over most of the area.
Can't rule out a few thunderstorms over the mountains and near the
Laramie Range, so kept POP around 10 to 15 percent for these
areas. Thankfully, the hot weather may be short-lived across the
eastern plains with extended models showing a return to northwest
flow aloft late next weekend and into next weekend. However, areas
further west may still influenced by the strong 600dm upper level
high over southwest Wyoming.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1127 AM MDT Sat Jul 3 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and
Cheyenne from 19Z to 01Z. Wind gusts to 26 knots at all terminals
until 01Z.

Nebraska TAFS...VFR. Thunderstorms in the vicinity at Alliance,
Scottsbluff and Sidney from 21Z to 03Z. Wind gusts to 25 knots
until 03Z.

&&

.FIRE WEATHER...
Issued at 130 PM MDT Sat Jul 3 2021

Weak monsoonal moisture will remain over the area through Monday
with daily chances of afternoon and evening showers and
thunderstorms. Best locations for showers and storms will be along
and east of the Laramie Range. Best day for wetting rains Monday
as we see an upper level disturbance move through that will aid in
fairly widespread showers and storms. Warming and drying mid week
on into the end of the week as high pressure builds into the area.
Could see critical fire weather conditions Thursday and Friday as
westerly winds begin to increase and afternoon humidity becomes
critical...especially west of the Laramie Range.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...TJT
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 3, 4:56 AM MDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
456 AM MDT Sat Jul 3 2021

NEZ002-095-096-WYZ101>103-105>108-110-112>119-041100-
Dawes County-Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
456 AM MDT Sat Jul 3 2021

This hazardous weather outlook is for east central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms will develop this afternoon
and move east across the high plains through this evening.
Frequent lightning, brief heavy rainfall, and gusty winds are
possible with these thunderstorms today.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Afternoon showers and thunderstorms are expected each afternoon
through Tuesday of next week. Thunderstorms may also linger
through Sunday night and Monday night.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ003-019>021-054-055-041100-
Box Butte County-Scotts Bluff County-Banner County-Morrill County-
Kimball County-Cheyenne County-
456 AM MDT Sat Jul 3 2021

This hazardous weather outlook is for the southern and central
Nebraska panhandle.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms will develop this afternoon
and move east across western Nebraska through this evening. There
is a slight chance for a few Severe Thunderstorms late this
afternoon and this evening with large hail and strong gusty
winds the primary hazards.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms may also linger through Sunday night and Monday
night.

.Spotter information statement...

Spotter activation will not be required at this time.

WYZ104-109-111-041100-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Southwest Carbon County-
456 AM MDT Sat Jul 3 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A few thunderstorms are possible this holiday weekend. Brief heavy
rainfall and frequent lightning may accompany these thunderstorms
in the afternoon and early evening hours.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Jul 3, 1:47 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
147 PM MDT Sat Jul 3 2021

WYZ117>119-032030-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
147 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 230 PM MDT...

At 146 PM MDT, Doppler radar was tracking a strong thunderstorm near
South Greeley, or 7 miles south of Cheyenne, moving east at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Cheyenne around 210 PM MDT.

Other locations impacted by this storm include Fox Farm-College and
South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 9.
 Interstate 80 in Wyoming between mile markers 359 and 378.

LAT...LON 4110 10495 4120 10452 4100 10443 4100 10498
TIME...MOT...LOC 1946Z 265DEG 15KT 4104 10478

Rubin
Special weather statement, Jul 3, 2:42 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
242 PM MDT Sat Jul 3 2021

NEZ096-WYZ108-032130-
South Sioux NE-Goshen County WY-
242 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 330 PM MDT...

At 242 PM MDT, Doppler radar was tracking a strong thunderstorm near
Torrington, moving east at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Sioux
and east central Goshen Counties.

LAT...LON 4209 10426 4224 10420 4223 10387 4201 10387
      4201 10407
TIME...MOT...LOC 2042Z 280DEG 16KT 4215 10415

Rubin
Special weather statement, Jul 3, 3:06 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
306 PM MDT Sat Jul 3 2021

NEZ003-096-032145-
Box Butte NE-South Sioux NE-
306 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE AND EAST
CENTRAL SIOUX COUNTIES UNTIL 345 PM MDT...

At 306 PM MDT, Doppler radar was tracking a strong thunderstorm over
Flahertys Corner, or 32 miles northwest of Alliance. This storm was
nearly stationary.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Flahertys Corner around 325 PM MDT.

LAT...LON 4241 10334 4228 10328 4224 10352 4238 10351
TIME...MOT...LOC 2106Z 064DEG 3KT 4233 10343

Rubin
Special weather statement, Jul 3, 3:42 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
342 PM MDT Sat Jul 3 2021

NEZ054-032230-
Kimball NE-
342 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL COUNTY UNTIL 430
PM MDT...

At 341 PM MDT, Doppler radar was tracking a strong thunderstorm near
Oliver Campground, or 11 miles west of Kimball, moving east at 20
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oliver Campground around 350 PM MDT.
  Oliver Reservoir around 355 PM MDT.
  Kimball and Kimball Airport around 415 PM MDT.

Other locations impacted by this storm include Bushnell.

This includes Interstate 80 in Nebraska between mile markers 4 and
23.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4122 10404 4138 10403 4138 10361 4103 10362
TIME...MOT...LOC 2141Z 284DEG 18KT 4126 10388

Rubin
Local storm report, Jul 3, 3:44 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             9 SSE TORRINGTON        41.95N 104.10W
07/03/2021  M1.00 INCH       GOSHEN             WY   TRAINED SPOTTER

            SHREDDED LEAVES.

&&

AW
Special weather statement, Jul 3, 3:51 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
351 PM MDT Sat Jul 3 2021

NEZ019-020-054-WYZ108-119-032230-
Kimball NE-Scotts Bluff NE-Banner NE-Goshen County WY-
East Laramie County WY-
351 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF...
NORTHWESTERN KIMBALL...WESTERN BANNER...SOUTHEASTERN GOSHEN AND
NORTHEASTERN LARAMIE COUNTIES UNTIL 430 PM MDT...

At 351 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Grange to near Meriden Rest Area.
Movement was south at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Meriden Rest Area around 355 PM MDT.
  Albin around 425 PM MDT.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4146 10371 4118 10433 4153 10435 4185 10402
TIME...MOT...LOC 2151Z 348DEG 23KT 4165 10405 4154 10428

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:22 PM MDTSpecial Weather StatementCYS38 min
Jul 2, 6:30 PM MDTSevere Thunderstorm WarningCYSNiobrara30 min
Jul 2, 6:44 PM MDTSpecial Weather StatementCYSPlatte46 min
Jul 2, 7:00 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte60 min
Jul 2, 7:05 PM MDTSpecial Weather StatementCYSNiobrara40 min
Jul 2, 7:47 PM MDTSevere Thunderstorm WarningCYSGoshen36 min
Jul 3, 12:27 PM MDTSpecial Weather StatementCYSPlatte48 min
Jul 3, 12:35 PM MDTSpecial Weather StatementCYSLaramie40 min
Jul 3, 1:47 PM MDTSpecial Weather StatementCYSLaramie43 min
Jul 3, 2:42 PM MDTSpecial Weather StatementCYSGoshen48 min
Jul 3, 3:01 PM MDTSevere Thunderstorm WarningCYSGoshen30 min
Jul 3, 3:06 PM MDTSpecial Weather StatementCYSBox Butte39 min
Jul 3, 3:42 PM MDTSpecial Weather StatementCYSKimball48 min
Jul 3, 3:48 PM MDTSevere Thunderstorm WarningCYSKimball31 min
Jul 3, 3:57 PM MDTSpecial Weather StatementCYSCheyenne48 min
Jul 3, 4:18 PM MDTSevere Thunderstorm WarningCYSCheyenne57 min
Jul 3, 4:43 PM MDTSpecial Weather StatementCYSCheyenne47 min
Jul 3, 4:43 PM MDTSevere Thunderstorm WarningCYSDawes47 min
Jul 3, 4:46 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux28 min
Jul 3, 5:03 PM MDTSpecial Weather StatementCYSMorrill42 min
Jul 3, 5:15 PM MDTSpecial Weather StatementCYSDawes30 min
Jul 3, 5:21 PM MDTSpecial Weather StatementCYSCheyenne39 min
Jul 3, 5:29 PM MDTSpecial Weather StatementCYSDawes31 min
Jul 3, 5:40 PM MDTSpecial Weather StatementCYSMorrill50 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.